PPIs and allergy

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lanab
Regular Member


Date Joined Nov 2011
Total Posts : 136
   Posted 11/21/2011 10:53 AM (GMT -6)   
I found a research document that tested all current PPIs on a group of people to see how they all react.

According to the document, all people that were allergic against Omeprazole, Pantoprazole and Raboprazole tolerated Lanzoprosole.

The document even says Lanzoprasole is a valid alternative if you are allergic against all other PPIs.

http://www.jiaci.org/issues/vol19issue1/10.pdf

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 11/21/2011 12:18 PM (GMT -6)   
I react to all of them with a generalised itchy rash, very similar to my eczema, which was the same on all ppis including Lansoprazole. Nothing stopped the rash except stopping the drugs, until I discovered a teaspoon of olive oil per day put a stop to the reaction (by accident)!

MMM
New stuff: GERD. Interstitial Cystitis
Lifelong stuff: Food allergies, eczema, asthma

lanab
Regular Member


Date Joined Nov 2011
Total Posts : 136
   Posted 11/21/2011 1:57 PM (GMT -6)   
Did they all give the same intensive rash on your body or was some milder in their effect?

Also, did the itching get worse for each day you were on medication?

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 11/21/2011 3:02 PM (GMT -6)   
Yes they all brought on a rash which just got more and more itchy over time until I was covered in the rash. It was hard to tell if the rash was eczema, which I can get anyway, but the distribution of it was unlike my regular eczema. The rash broke through again when I had to take a higher dose of ppi.

I tried Omeprazole, pantoprazole and Lansoprazole. I had other side effects on Omeprazole (dizziness in particular) and I would say Lansoprazole has been a slightly better friend to me than the other ppis, but without the olive oil discovery I would be struggling with that too.

I do have food allergies and I never worked out whether I was having an allergic reaction to an excipient (drug packacking or colourings) or a pharmacological reaction to the drug itself. Either way, I still wish I didn't have to take it!

MMM
New stuff: GERD. Interstitial Cystitis
Lifelong stuff: Food allergies, eczema, asthma

lozzy42
Regular Member


Date Joined Jul 2011
Total Posts : 106
   Posted 12/4/2011 6:31 PM (GMT -6)   
They all mad me fat!!!! Can't tolerate any ppi or h2 blocker ....hate the little buggers mad

lanab
Regular Member


Date Joined Nov 2011
Total Posts : 136
   Posted 12/5/2011 12:51 PM (GMT -6)   
lozzy42 said...
They all mad me fat!!!! Can't tolerate any ppi or h2 blocker ....hate the little buggers mad


I beleive the weight gain is most often related to larger meals when being on PPIs or H2s, most people doesn't notice it and blame the pills but you can never gain weight if you don't eat more, it's the same rule, what goes in goes out, if the intake is larger than outtake you gain weight, simple as that.

lozzy42
Regular Member


Date Joined Jul 2011
Total Posts : 106
   Posted 12/5/2011 6:01 PM (GMT -6)   
My weight gain was due to the ppi's FACT!!! When I was on ppi's I ate far less as they made me sick, It really annoys me when people like you just assume that you have to eat more to put on weight, haven't you heard of medically induced weight gain??? Google ppi's weight gain and read the testimonials of many people in the same situation as I was in, then maybe you'll understand that things aren't that simple.
lanab said...
lozzy42 said...
They all mad me fat!!!! Can't tolerate any ppi or h2 blocker ....hate the little buggers mad


I beleive the weight gain is most often related to larger meals when being on PPIs or H2s, most people doesn't notice it and blame the pills but you can never gain weight if you don't eat more, it's the same rule, what goes in goes out, if the intake is larger than outtake you gain weight, simple as that.

lanab
Regular Member


Date Joined Nov 2011
Total Posts : 136
   Posted 12/6/2011 4:59 AM (GMT -6)   
I have to stop Omeprazole now after 4 days, yesterday night when i went to bed scared me, i lost vision on my left eye for a couple of minutes.

What is it with these PPIs that causes this, it seems they affect the CNS as well in some patients like me, anyone else had vision problems like blurring or lost of vision?
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 25, 2018 12:22 AM (GMT -6)
There are a total of 2,974,897 posts in 326,220 threads.
View Active Threads


Who's Online
This forum has 161311 registered members. Please welcome our newest member, cannhub.
284 Guest(s), 0 Registered Member(s) are currently online.  Details